Lortab, a combination pain reliever containing hydrocodone (an opioid) and acetaminophen (a non-opioid), is associated with dependence and addiction. If a person is physically dependent on the hydrocodone, withdrawal symptoms will occur when Lortab consumption stops.
The timeline of Lortab withdrawal is dependent on individual factors including how long a person used Lortab, the doses used and a person’s overall health.
Article at a Glance:
- Lortab withdrawal symptoms can be severe, especially after long-term use of large doses of Lortab
- Withdrawal is not the same for everyone. Severity level and duration of symptoms vary from person to person.
- Withdrawal symptoms include: anxiety, insomnia, muscle aches, diarrhea, stomach upset, irritability, headaches, and decreased appetite
- Although symptoms of withdrawal can be intense for the first few days, this decreases over time
- Withdrawal symptoms can linger for several weeks and are usually mild after the initial phase
The Stages and Symptoms of Lortab Withdrawal
To prepare for the withdrawal process, it’s important to know what to expect. The stages and duration of Lortab withdrawal vary from person to person, but there is a general timeline.
Phase 1: Days 1 to 3
Symptoms of Lortab withdrawal usually begin within the first 24 hours after drug consumption stops. These symptoms can be quite uncomfortable and even painful, but the discomfort is temporary. A setback is most likely to occur during the first two or three days due to the discomfort. Symptoms of the initial phase of Lortab withdrawal often include:
- Muscle pain
- Stomach upset
- Loss of appetite
- Flu-like symptoms
Phase 2: Days 3 to 5
After the first few days, the intensity of withdrawal symptoms usually decrease. During this next phase, people may experience:
- Stomach cramps
- Muscle aches
Some people experience acute withdrawal symptoms past the first five days. Mild withdrawal symptoms can continue even after this point. Always consult with a medical professional if severe withdrawal symptoms continue or worsen.
Getting Help with Lortab Detox
Detoxing at an accredited facility is important to a person’s health and safety during Lortab withdrawal. Detoxing at home, while it is possible, often leads to enough discomfort that a person feels the need to resume using Lortab again. Withdrawal symptoms can sometimes be quite severe, and though they are usually not fatal, the pain and discomfort alone can be hard to deal with on one’s own.
Medically-assisted detox procedures can be performed at accredited facilities using certain medications to reduce craving and withdrawal symptoms. This support can help decrease the discomfort of withdrawal greatly, paving the way for better odds of success. Also, it’s advised that medical professionals be present to monitor patients around the clock to ensure that withdrawal symptoms do not become life-threatening.
If you or a loved one live with an addiction to Lortab or another opioid, contact The Recovery Village today. By calling and speaking with a representative, you can learn about how professional detox care at one of The Recovery Village’s facilities can set a strong foundation for your healthier future.